To my dearest and most beautiful Kate,
215 days. 5, 160 hours. Eight months. Today marks 8 months since your diagnosis and we’ve hit a pretty rough patch this most recent cycle (cycle 8 of 9.) YES! I DID say 9 cycles! That was the one bright patch in this last month. We learned that consolidation didn’t have 10 cycles, but only 9, which made for quite a nice surprise last month.
Yesterday you had your spinal tap and started all your chemo again and today you “celebrate” 8 months of this fight by starting your LAST high-dose steroid pulse. We are over the moon about this, as you know.
Your appetite has taken a real hit this last cycle and without getting into too much nitty gritty, the solution was going to go something like this: remove marinol (your appetite stimulant) a few days before your steroid pulse on the slight off-chance it was somehow interacting with your steroids and causing the psychosis. (I can’t even believe I just typed that about my own, sweeter than sugar baby girl.) We’d then keep you on Ativan around the clock through your last dose of steroids this Saturday and pray you’d be yourself again enough for Easter Sunday. But, then, you went and stopped eating. As in…STOPPED. Days ago. So, while that was super helpful since your spinal tap wasn’t until noon yesterday, you still haven’t eaten anything. So, we have to bite the bullet and take the possible/probable psychosis that comes with the marinol/steroids combo and give you the stinkin’ appetite meds so you’ll eat something. Trust me when I say that dexamethasone on an empty tummy is havoc waiting to be wreaked.
There isn’t too much new to report other than counting the doses until we’re off this high dose crap (8 more as of this minute!) and saying GOOD RIDDANCE to Oncaspar, of which you have your last treatment on Monday the 21st. We’ll celebrate with some thank you gifts for our PPSU nurses. It’s amazing how much we will miss them after spending every other week with them (sometimes every week!) for so many months.
You are very, very much “almost three” but who can freaking blame you with all the nonsense we do to you these days. But, you’re getting out some more, overall feeling better and are really starting to show us you CAN cooperate when we really need you to. And, as trivial as it is, your hair is starting to come back! I’d rather you feel well than have hair, but it’s a real sign we’re beating this thing, that the chemo meds have done what they’re supposed to do and that we’re really, really making progress.
I love you so much I can hardly even tolerate it. But baby, please. Eat something?
My cup runneth over,